Alert archive / Nebraska / High Wind Watches in 2011

High Wind Watch 1, NWS North Platte, NE

May 28, 201117 counties in Nebraska

NWS North Platte, NE issued this high wind watch at May 28, 2011, 3:33 PM CDT for 17 counties in Nebraska. It took effect at May 30, 2011, 10:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 28, 2011, 3:33 PM CDT (20:33 UTC)
In effect from
May 30, 2011, 10:00 AM CDT
Expired
May 30, 2011, 3:57 AM CDT
In force
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Brown County, NE, Chase County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 55 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -133 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-133 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

164 
WWUS73 KLBF 282033
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT SAT MAY 28 2011

...STRONG SOUTHERLY WINDS EXPECTED MONDAY..

.A STRONG STORM SYSTEM LIFTING ACROSS THE NORTHERN AND CENTRAL
ROCKIES MONDAY WILL CAUSE A DEEP SURFACE LOW TO LIFT FROM
SOUTHWEST NEBRASKA INTO EASTERN SOUTH DAKOTA THROUGH THE DAY.
STRONG SOUTH WINDS AHEAD OF THE COLD FRONT MAY CREATE WIND GUSTS
OF 50 TO 60 MPH...ESPECIALLY DURING THE AFTERNOON HOURS. THE
STRONGEST WINDS ARE EXPECTED TO BE EAST OF AN OGALLALA THROUGH
AINSWORTH LINE. 

NEZ008>010-025>029-036>038-057>059-069>071-290900-
/O.NEW.KLBF.HW.A.0001.110530T1500Z-110531T0100Z/
BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-
LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL...
THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...TRYON...
STAPLETON...BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE...
IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
333 PM CDT SAT MAY 28 2011 /233 PM MDT SAT MAY 28 2011/

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

* SOUTH WINDS WILL QUICKLY INCREASE BY LATE MONDAY MORNING AND
  REMAIN STRONG THROUGH EARLY EVENING.

* SUSTAINED SOUTH WINDS OF 35 TO 45 MPH WILL BE POSSIBLE WITH
  GUSTS AS HIGH AS 50 TO 60 MPH.

* LOOSE OUTDOOR ITEMS SHOULD BE SECURED SO THEY ARE NOT BLOWN
  ABOUT BY THE STRONG WINDS. ALSO...MOTORISTS SHOULD BE PREPARED
  FOR THE STRONG WINDS AND KEEP A FIRM GRIP ON THE WHEEL. THESE
  STRONG WINDS WILL ALSO RESULT IN POTENTIALLY DANGEROUS BOATING
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

KAR
3 follow-up statements
619 
WWUS73 KLBF 290920 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 AM CDT SUN MAY 29 2011

...STRONG SOUTHERLY WINDS EXPECTED MONDAY..

.A STRONG STORM SYSTEM LIFTING ACROSS THE NORTHERN AND CENTRAL
ROCKIES MONDAY WILL CAUSE A DEEP SURFACE LOW TO LIFT FROM
SOUTHWEST NEBRASKA INTO EASTERN SOUTH DAKOTA THROUGH THE DAY.
STRONG SOUTH WINDS AHEAD OF THE COLD FRONT MAY CREATE WIND GUSTS
OF 50 TO 60 MPH...ESPECIALLY DURING THE AFTERNOON HOURS. THE
STRONGEST WINDS ARE EXPECTED TO BE EAST OF AN OGALLALA THROUGH
AINSWORTH LINE.

NEZ008>010-025>029-036>038-057>059-069>071-292100-
/O.CON.KLBF.HW.A.0001.110530T1500Z-110531T0100Z/
BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-
LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL...
THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...TRYON...
STAPLETON...BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE...
IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
420 AM CDT SUN MAY 29 2011 /320 AM MDT SUN MAY 29 2011/

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

* SOUTH WINDS WILL QUICKLY INCREASE BY LATE MONDAY MORNING AND 
  REMAIN STRONG THROUGH EARLY EVENING. 

* SUSTAINED SOUTH WINDS OF 35 TO 45 MPH WILL BE POSSIBLE WITH 
  GUSTS AS HIGH AS 50 TO 60 MPH. 

* LOOSE OUTDOOR ITEMS SHOULD BE SECURED SO THEY ARE NOT BLOWN 
  ABOUT BY THE STRONG WINDS. ALSO...MOTORISTS SHOULD BE PREPARED 
  FOR THE STRONG WINDS AND KEEP A FIRM GRIP ON THE WHEEL. THESE 
  STRONG WINDS WILL ALSO RESULT IN POTENTIALLY DANGEROUS BOATING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CDC
906 
WWUS73 KLBF 292053
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 PM CDT SUN MAY 29 2011

...STRONG SOUTHERLY WINDS EXPECTED MONDAY..

.A STRONG STORM SYSTEM LIFTING ACROSS THE NORTHERN AND CENTRAL
ROCKIES MONDAY WILL CAUSE A DEEP SURFACE LOW TO LIFT FROM
SOUTHWEST NEBRASKA INTO EASTERN SOUTH DAKOTA THROUGH THE DAY.
STRONG SOUTH WINDS AHEAD OF THE COLD FRONT MAY CREATE WIND GUSTS
OF 50 TO 60 MPH...ESPECIALLY DURING THE AFTERNOON HOURS. THE
STRONGEST WINDS ARE EXPECTED TO BE EAST OF AN OGALLALA THROUGH
AINSWORTH LINE.

NEZ008>010-025>029-036>038-057>059-069>071-300900-
/O.CON.KLBF.HW.A.0001.110530T1500Z-110531T0100Z/
BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-
LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL...
THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...TRYON...
STAPLETON...BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE...
IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
353 PM CDT SUN MAY 29 2011 /253 PM MDT SUN MAY 29 2011/

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

* SOUTH WINDS WILL QUICKLY INCREASE BY LATE MONDAY MORNING AND 
  REMAIN STRONG THROUGH EARLY EVENING. 

* SUSTAINED SOUTH WINDS OF 35 TO 45 MPH WILL BE POSSIBLE WITH 
  GUSTS AS HIGH AS 50 TO 60 MPH. 

* LOOSE OUTDOOR ITEMS SHOULD BE SECURED SO THEY ARE NOT BLOWN 
  ABOUT BY THE STRONG WINDS. ALSO...MOTORISTS SHOULD BE PREPARED 
  FOR THE STRONG WINDS AND KEEP A FIRM GRIP ON THE WHEEL. THESE 
  STRONG WINDS WILL ALSO RESULT IN POTENTIALLY DANGEROUS BOATING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$


MASEK
152 
WWUS73 KLBF 300857
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 AM CDT MON MAY 30 2011

...STRONG WINDS EXPECTED TODAY...

.DEEP LOW PRESSURE WILL MOVE NORTHEAST THROUGH CENTRAL NEBRASKA
PRODUCING STRONG SOUTH WINDS FOLLOWED BY STRONG WEST AND NORTHWEST
WINDS ONCE THE LOW MOVES NORTH LATER TODAY.

NEZ008>010-025>029-036>038-057>059-069>071-301700-
/O.UPG.KLBF.HW.A.0001.110530T1500Z-110531T0100Z/
/O.NEW.KLBF.WI.Y.0020.110530T1500Z-110531T0100Z/
BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-
LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL...
THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...TRYON...
STAPLETON...BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE...
IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
357 AM CDT MON MAY 30 2011 /257 AM MDT MON MAY 30 2011/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 8 PM CDT /7 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT. 

* STRONG SOUTH WINDS WILL INCREASE THIS MORNING. A WIND SHIFT TO
  THE WEST AND NORTHWEST IS EXPECTED LATE THIS AFTERNOON WITH THE
  PASSAGE OF A COLD FRONT.

* SUSTAINED WINDS OF 25 TO 35 MPH ARE LIKELY WITH GUSTS TO 50
  MPH.

* LOOSE OUTDOOR ITEMS SHOULD BE SECURED SO THEY ARE NOT BLOWN 
  ABOUT BY THE STRONG WINDS. ALSO...MOTORISTS SHOULD BE PREPARED 
  FOR THE STRONG WINDS AND KEEP A FIRM GRIP ON THE WHEEL. THESE 
  STRONG WINDS WILL ALSO RESULT IN POTENTIALLY DANGEROUS BOATING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CDC

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at May 28, 3:20 PM CDT, 13 minutes earlier.

Area forecast discussion, May 28, 3:20 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
320 PM CDT SAT MAY 28 2011

.SYNOPSIS...
LOW PRESSURE DOMINANT ACROSS THE REGION WITH MAIN AREAS OF LOW
PRESSURE ACROSS NORTH DAKOTA AND NW TEXAS. WINDS ACROSS WRN NEBR
GENERALLY WEST AT 5 TO 15 MPH. CONSIDERABLE MID CLOUDS HOLDING BACK
TEMPS SO FAR TODAY IN THE MID 60S AS UPPER FLOW STILL RATHER ZONAL.
ALSO SPRINKLES OR ISOLATED LIGHT RAIN SHOWERS CONTINUE NORTH OF I80.

&&

.SHORT TERM DISCUSSION (TONIGHT THROUGH TUESDAY NIGHT)...

TONIGHT...SOUTHWESTERLY FLOW BECOMES ESTABLISHED AS STRONG
ISENTROPIC LIFT OCCURS...ESPECIALLY ON THE 305K SURFACE. A
DISTURBANCE EXITING NRN CO EARLY THIS EVENING WILL TRACK INTO SWRN
SOUTH DAKOTA LATE TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS APPEAR
LIKELY ACROSS THE SWRN HALF OF FORECAST AREA AFTER MIDNIGHT. MODEL
CONSENSUS FCST QPFS ARE LIGHT...GENERALLY A TENTH OF AN INCH OR
LESS...SO HEAVY RAINFALL IS NOT EXPECTED.

SUNDAY/SUNDAY NIGHT...ISENTROPIC UPGLIDE CONTINUES...AND ACTUALLY
INCREASES IN THE 300K AND 295K SFCS FOR MAINLY OVERCAST SKIES
THROUGH THE DAY AND SCATTERED LIGHT SHOWERS. ISOLATED THUNDERSTORMS
ALSO POSSIBLE. HIGHS TRIMMED BACK A FEW DEGREES TO THE UPPER 50S
NORTHWEST TO NEAR 65 FAR SOUTHEAST. AS WARM FRONT LIFTS NORTH SUNDAY
NIGHT...THUNDERSTORMS POSSIBLE ACROSS THE NORTH CENTRAL...A FEW
ELEVATED STORMS COULD BECOME SEVERE. SOUTHERN AREAS TO LIKELY REMAIN
DRY.

MONDAY...DEEP SFC LOW TO LIKELY LIFT FROM SOUTHWEST NEBR INTO
EASTERN SOUTH DAKOTA THROUGH THE DAY. THIS WILL BRING STRONG
SOUTH/SOUTHWEST WINDS TO THE AREA...LIKELY 35 TO 45 MPH WITH GUSTS
OVER 55 MPH POSSIBLE BY AFTERNOON. HAVE INTRODUCED A HIGH WIND WATCH
FOR SOUTHEASTERN HALF OF AREA.  SEVER STORM WILL ALSO BE POSSIBLE IN
MOISTURE AXIS AHEAD OF COLD FRONT. A MODERATELY UNSTABLE ATMOSPHERE
WITH STRONG UNIDIRECTIONAL 0-6 KM SHEAR PRESENT WILL FAVOR THE
DEVELOPMENT OF SUPERCELL STORMS. INITIATION AREA LOOK TO BE FROM
NEAR BASSETT THROUGH BROKEN BOW TO EVOLVE AND PROPAGATE NORTHEAST
THROUGH EARLY EVENING.

TUESDAY...DRY WITH BREEZY WEST TO SOUTHWEST WINDS AND A MAINLY SUNNY
SKY AND MILD TEMPS IN THE MID 70S. DEWPOINTS LOWING TO THE UPPER
30S/LOWER 40S WILL BRING AN INCREASED FIRE DANGER WITH LOWEST RH OF
25 TO 35 PERCENT.

.EXTENDED DISCUSSION (WEDNESDAY THROUGH SATURDAY)...

UPPER RIDGE CENTER WILL HAVE BUILT INTO THE SRN PLAINS WEDNESDAY
WITH AN AMPLIFIED TROUGH ACROSS THE PACIFIC NORTHWEST AND COASTAL
CALIFORNIA. A SIGNIFICANT WARM UP FORECAST WITH A POWERFUL RIDGE TO
BUILD INTO THE UPPER MISSISSIPPI VALLEY WITH A PERSISTENT TROUGH
ACROSS THE WEST COAST. MOISTURE TRAJECTORIES INDICATE BY WEDNESDAY
CONVECTION FAVORED IN SWRLY FLOW ALOFT ACROSS NEW MEXICO NORTHWARD
ACROSS EASTERN COLORADO INTO THE CENTRAL PLAINS. THIS RIDGE RUNNER
TYPE SYNOPTIC SETUP MAY PERSIST INTO NEXT SATURDAY. HAVE INTRODUCED
LOW 20-30 POPS WED NIGHT WITH REMAINING PERIODS DRY ATTM. WILL
WATCH MODEL TRENDS FOR ADDING IN CHCS IN THE COMING DAYS.
TEMPERATURES WILL EASILY WARM INTO THE MID 80S TO LOW
90S...ESPECIALLY THURSDAY/FRIDAY. THESE TEMPERATURES WILL BE ABOUT
10-15 DEGREES ABOVE NORMAL...AND WILL SEEM DOWNRIGHT HOT FROM THE
RECENT COOLER TEMPS OF RECENT DAYS.

&&

.AVIATION...

VFR CONDITIONS EXPECTED ACROSS THE REGION THIS EVENING...HOWEVER
SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM WILL CONTINUE ACROSS
MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA...MAINLY BETWEEN KLBF AND
KVTN. OVERNIGHT ANOTHER DISTURBANCE WILL BRING AN INCREASED CHANCE
FOR SHOWERS AND THUNDERSTORMS. EXPECTED AN IMPACT AT BOTH KLBF AND
KVTN OVERNIGHT...WITH A PERIOD OF MVFR CONDITIONS...FROM LOWERING
VSBY WITHIN THE SHOWERS. IN THE WAKE OF THE SHOWERS...TOWARDS
MORNING...LOW MVFR STRATUS IS EXPECTED TO DEVELOP. LINGER SHOWERS OR
SPRINKLES ARE POSSIBLE WITH THE LOW CLOUDS. CONFIDENCE IS LOW THE
CIGS WILL REMAIN ABOVE 1K FEET...SO BE WATCHING FOR POSSIBLE
DEGRADATION TO IFR CONDITIONS.

&&

.HYDROLOGY...

RECORD OR NEAR RECORD SNOW MELT IS FORECAST TO OCCUR IN THE
MOUNTAINS ABOVE THE NORTH PLATTE RIVER BASIN DURING JUNE. THE U.S.
ARMY CORP OF ENGINEERS...ACE...HAS TAKEN OVER OPERATIONS OF THE
WYOMING RESERVOIR SYSTEM ON THE NORTH PLATTE RIVER ABOVE LAKE
MCCONAUGHY. IN COORDINATION WITH THE GREAT PLAINS BUREAU OF
RECLAMATION...A NEW RELEASE SCHEDULE HAS BEEN ISSUED WHICH WILL
FORCE THE NORTH PLATTE RIVER AT NORTH PLATTE TO RISE TO 8.0 FEET ON
OR NEAR THURSDAY JUNE 2. ADDITIONAL RELEASES THEREAFTER COULD CAUSE
THE RIVER TO RISE TO 8.5 FEET. ACE IS WORKING TO MITIGATE THE IMPACT
OF THESE RISES.

STAGES UPSTREAM AT LISCO AND LEWELLEN WILL ACTUALLY REMAIN STEADY OR
FALL SLIGHTLY THE NEXT 5 DAYS DUE TO LOWER RELEASES FROM GUERNSEY
RESERVOIR IN WYOMING. THIS IS ONLY TEMPORARY HOWEVER...AS FLOWS AND
STAGES WILL INCREASE AGAIN BEYOND DAY 5.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED/HYDROLOGY...ROBERG
AVIATION...MASEK
Hazardous weather outlook, May 28, 7:30 AM CDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
730 AM CDT SAT MAY 28 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-291230-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
730 AM CDT SAT MAY 28 2011 /630 AM MDT SAT MAY 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

TONIGHT...A WARM FRONT WILL LIFT NORTH TO NEAR THE KANSAS
NEBRASKA BORDER. THE FRONT IS EXPECTED TO ACT AS A FOCUS FOR
ISOLATED STRONG OR SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL.
LOCALLY HEAVY RAIN AND FLOODING COULD DEVELOP WITH THESE STORMS AS
DEEP MOISTURE WILL MOVE INTO SOUTHWESTERN NEBRASKA. AN UPPER LEVEL
DISTURBANCE IS EXPECTED TO TRACK THROUGH NORTHERN NEBRASKA
PRODUCING A BETTER CHANCE OF THUNDERSTORMS WHICH ARE NOT EXPECTED
TO BE SEVERE. THUS WHILE THE BEST CHANCE FOR RAIN WILL BE ACROSS
NORTHERN NEBRASKA...THE BEST CHANCE FOR HEAVY RAIN...FLOODING AND
SEVERE WEATHER WILL BE FARTHER SOUTH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SUNDAY EVENING AND OVERNIGHT...A WARM FRONT WILL LIFT THROUGH
NORTHERN NEBRASKA ACTING AS A FOCUS FOR STRONG OR SEVERE
THUNDERSTORMS. THE AREA OF GREATEST CONCERN IS ACROSS HOLT AND
BOYD COUNTIES AND LARGE HAIL IS THE PRIMARY SEVERE WEATHER EVENT
EXPECTED TO OCCUR.

MONDAY...A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED ALONG AND
EAST OF HIGHWAY 281. SEVERE WEATHER IS ALSO POSSIBLE AS FAR WEST
AS HIGHWAY 83. A LINE OF STRONG OR SEVERE THUNDERSTORMS IS
EXPECTED TO DEVELOP...POSSIBLY AROUND 4 PM...FROM BUTTE SOUTH TO
NEAR BROKEN BOW. WINDS ALOFT WILL BE VERY STRONG AND THE STORMS
WILL BE CAPABLE OF LARGE HAIL AND WIND DAMAGE. THE STRONG WIND
FIELDS COULD SUPPORT THE FORMATION OF ISOLATED TORNADOES WITH A
FEW STORMS. ROBUST MOISTURE IS EXPECTED TO PRODUCE STORMS WITH
LOCALLY HEAVY RAINFALL ACROSS HOLT AND BOYD COUNTIES. ALL OF THIS
SEVERE WEATHER SHOULD EXIT THE AREA BY 10 PM.

TUESDAY AND BEYOND...

...RECORD OR NEAR RECORD SNOW MELT IS FORECAST TO OCCUR IN THE
MOUNTAINS ABOVE THE NORTH PLATTE RIVER BASIN DURING JUNE...

THE U.S. ARMY CORP OF ENGINEERS HAS TAKEN OVER OPERATIONS OF THE
WYOMING RESERVOIR SYSTEM ON THE NORTH PLATTE RIVER ABOVE LAKE
MCCONAUGHY. IN COORDINATION WITH THE GREAT PLAINS BUREAU OF
RECLAMATION AND THE CENTRAL NEBRASKA PUBLIC POWER AND IRRIGATION
DISTRICT...A NEW WATER RELEASE SCHEDULE HAS BEEN ISSUED FOR THE
WYOMING RESERVOIR SYSTEM AND LAKE MCCONAUGHY. THE FORCED RELEASE
OF WATER WILL CAUSE THE NORTH PLATTE RIVER AT NORTH PLATTE TO
RISE TO 8.0 FEET ON OR NEAR THURSDAY JUNE 2. ADDITIONAL RELEASES
ARE POSSIBLE THEREAFTER WHICH COULD CAUSE THE RIVER TO RISE TO 8.5
FEET. SUMMARILY...LEWELLEN COULD RISE TO 9.5 FEET AND LISCO COULD
RISE TO 5.5 FEET ON OR NEAR JUNE 2. THE ARMY CORP IS WORKING TO
MITIGATE THE IMPACT OF THESE RISES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:18 AM CDTDense Fog AdvisoryLBFBrown, Holt, Rock3 hr

Nearby

High Wind Watches in Nebraska, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.